Alert archive / Montana / High Wind Watches in 2011

High Wind Watch 30, NWS Great Falls, MT

December 22, 2011

NWS Great Falls, MT issued this high wind watch at Dec 22, 2011, 2:10 PM MST. It took effect at Dec 23, 2011, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 22, 2011, 2:10 PM MST (21:10 UTC)
In effect from
Dec 23, 2011, 11:00 PM MST
Expired
Dec 23, 2011, 2:45 PM MST
In force
Issued by
NWS Great Falls, MT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Dec 22, 10:27 AM MST, 3 hours 43 minutes earlier.

Area forecast discussion, Dec 22, 10:27 AM MST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1027 AM MST THU DEC 22 2011

...UPDATE TO AVIATION...

.DISCUSSION...NO CHANGES EXPECTED THIS MORNING. WARMER
TEMPERATURES AND DRY CONDITIONS WILL PERSIST THROUGH THE
AFTERNOON. CURRENT FORECAST IS ON TRACK. MLV

&&

.AVIATION...
UPDATED 1120Z.
AN UPPER LEVEL RIDGE CONTINUES TO BUILD OVER THE NORTHERN ROCKY
MOUNTAINS TODAY WITH A FAST BUT GENERALLY DRY WEST TO NORTHWEST
FLOW ALOFT. ONLY SCATTERED HIGH CLOUDS ARE EXPECTED THROUGH FRIDAY
MORNING WITH WIDESPREAD VFR CONDITIONS. DOWNSLOPE PRESSURE
GRADIENTS WILL PERSIST EAST OF THE CONTINENTAL DIVIDE FOR GUSTY
WINDS ACROSS NORTH CENTRAL MONTANA THROUGH THE PERIOD. MPJ

&&

.PREV DISCUSSION...
/ISSUED 423 AM MST THU DEC 22 2011/
TODAY THROUGH SATURDAY EVENING...BROAD UPPER LEVEL RIDGE ALONG THE
PACIFIC COAST WILL GRADUALLY BUILD EASTWARD THRU THE SHORT-TERM
FORECAST PERIOD...PRODUCING MOSTLY DRY CONDITIONS FOR THE LATTER
HALF OF THE WEEK.  A FEW WEAK DISTURBANCES CROSSING THRU THE
NORTHERN FLANK OF THE RIDGE MAY PRODUCE SCATTERED LIGHT SNOW SHOWERS
ALONG THE CONTINENTAL DIVIDE FRI EVE AND AGAIN ON SAT AFTN...BUT NO
PRECIPITATION EXPECTED EAST OF THE DIVIDE.  ONLY WEATHER CONCERN AT
THIS POINT IS POSSIBILITY OF STRONG WINDS ALONG THE ROCKY MTN FRONT
AND CENTRAL AND NORTH CENTRAL PLAINS FROM FRI AFTN THRU SAT.  LATEST
FORECAST MODELS SHOW 50-70 MPH WEST-NORTHWEST WINDS ALOFT ALONG WITH
LOCALIZED FAVORABLE SURFACE PRESSURE GRADIENTS BETWEEN HIGH PRESSURE
OVER WESTERN MT AND A LEESIDE TROF ON OUR SIDE OF THE DIVIDE.
HOWEVER MODELS HAVE BEEN A BIT INCONSISTENT IN MAINTAINING THESE
HIGHER WIND SPEEDS SO CONFIDENCE IS MARGINAL FOR A HIGH WIND EVENT.
WILL LET FOLLOWING SHIFT EVALUATE THE NEED FOR A HIGH WIND PRODUCT
USING THE MORNING MODEL RUNS.  HIGH TEMPERATURES TODAY WILL BE RIGHT
AT SEASONAL AVERAGES (MID 30S) AND THEN CLIMB ANOTHER 5 TO 7 DEGREES
TOMORROW...AND UP TO THE UPPER 30S IN SOUTHWEST MONTANA TO LOW/MID
40S OVER THE CENTRAL PLAINS AND THE HILINE ON SATURDAY.
WARANAUSKAS

SATURDAY NIGHT THROUGH THURSDAY...MODELS ARE IN BETTER AGREEMENT
REGARDING THE WEAK DISTURBANCE FOR EARLY NEXT WEEK. FOR THE
CHRISTMAS HOLIDAY WEEKEND EXPECT MILD AND BREEZY CONDITIONS. ON
SUNDAY THE DOMINATE FEATURE IS THE STRONG RIDGE OVER THE WEST
ALLOWING TEMPERATURES TO CLIMB IN THE UPPER 40S TO LOW 50 ACROSS
MUCH OF NORTH CENTRAL MONTANA. A WEAK DISTURBANCE MOVES QUICKLY
ACROSS THE AREA SUNDAY NIGHT INTO MONDAY. TEMPERATURES WILL DROP
INTO THE UPPER 30S FOR MUCH OF NORTH CENTRAL MONTANA MONDAY...WHICH
IS ABOUT 5 DEGREES ABOVE NORMAL. MOISTURE WILL BE LIMITED AND
CONFINED TO THE MOUNTAINS...MOSTLY THE ROCKY MOUNTAIN FRONT. ON
TUESDAY MODELS START TO DIVERGE SLIGHTLY REGARDING THE UPPER LEVEL
FLOW PATTERN WHICH WILL MAINLY AFFECT TEMPERATURES. THE EC TENDS TO
BE WARMER WITH MORE AMPLITUDE IN THE UPPER LEVEL FLOW PATTERN
WHEREAS THE GFS IS COOLER WITH MORE OF A NORTHWEST TO ZONAL FLOW.
CURRENT FORECAST IS A MODEL BLEND...LEANING MORE TO THE GFS.
MOISTURE CONTINUES TO BE LIMITED THROUGH THE EXTENDED WITH THE BEST
CHANCE OF PRECIPITATION LIMITED TO THE HIGHER ELEVATIONS.
TEMPERATURES WILL CONTINUE TO BE MILD THROUGH THE PERIOD RANGING
FROM 5 TO 15 DEGREES ABOVE NORMAL. MERCER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  34  25  41  28 /   0   0   0   0
CTB  33  23  40  26 /   0   0   0   0
HLN  29  12  34  19 /   0   0   0  10
BZN  26   1  33  10 /   0   0   0   0
WEY  16 -12  18  -7 /  10   0   0  10
DLN  29  10  34  14 /   0   0   0   0
HVR  35  21  43  24 /   0   0   0   0
LWT  31  18  41  23 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 22, 4:30 AM MST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
430 AM MST THU DEC 22 2011

MTZ009-048-231130-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
430 AM MST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS ARE EXPECTED TO INCREASE ALONG THE ROCKY MOUNTAIN FRONT ON
FRIDAY AND MAY BECOME STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-010>015-044>047-049>055-231130-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
430 AM MST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 2:10 PM MSTHigh Wind WarningTFX4 days

Nearby

High Wind Watches in Montana, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.